Failure of high-dose daptomycin for bacteremia caused by daptomycin-susceptible Enterococcus faecium harboring LiaSR substitutions.

Related Articles

Failure of high-dose daptomycin for bacteremia caused by daptomycin-susceptible Enterococcus faecium harboring LiaSR substitutions.

Clin Infect Dis. 2014 Nov 1;59(9):1277-80

Authors: Munita JM, Mishra NN, Alvarez D, Tran TT, Diaz L, Panesso D, Reyes J, Murray BE, Adachi JA, Bayer AS, Arias CA

Abstract
High-dose daptomycin (DAP) therapy failed in a neutropenic patient with bloodstream infection caused by a DAP-susceptible Enterococcus faecium (minimum inhibitory concentration, 3 µg/mL) harboring genetic changes associated with DAP resistance, with persistent bacteremia and selection of additional resistances. Daptomycin monotherapy should be used cautiously against DAP-susceptible E. faecium strains with minimum inhibitory concentrations >2 µg/mL.

PMID: 25107294 [PubMed - indexed for MEDLINE]